MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL XL; KRD

PENUMBRA, INC. PACKING COIL XL; KRD
Catalog Number RBYPCXL30
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left main pulmonary trunk using pod coils, a pod packing coil (packing coil), packing coil xls, a non-penumbra catheter, and a non-penumbra microcatheter.During the procedure, the physician placed eight pod coils, one packing coil, and three packing coil xls in the target location.After placing a final packing coil in the target location, the physician performed a fluoroscopy and noticed the coils placed in the target site had shifted.It was reported the tail end of the 30cm packing coil xl had come out of the target location and was in an adjacent pulmonary trunk that was medial and lateral to the target site.The physician used a snare device to successfully remove the 30cm packing coil xl.The procedure had ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PACKING COIL XL
Common Device Name
KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23587338
Report Number3005168196-2025-00369
Device Sequence Number15828953
Product Code KRD
UDI-Device Identifier00810169721568
UDI-Public00810169721568
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPCXL30
Device Lot NumberF00018381
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale